Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 2, NWS Norman, OK

March 10, 20108 counties in Texas

NWS Norman, OK issued this wind advisory at Mar 10, 2010, 4:27 AM CST for 8 counties in Texas. It took effect at Mar 10, 2010, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2010, 4:27 AM CST (10:27 UTC)
In effect from
Mar 10, 2010, 9:00 AM CST
Expired
Mar 10, 2010, 6:00 PM CST
In force
9 hr
Issued by
NWS Norman, OK

Counties Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2010-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2010-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3610 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WWUS74 KOUN 101027
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
427 AM CST WED MAR 10 2010

TXZ083>090-101830-
/O.NEW.KOUN.WI.Y.0002.100310T1500Z-100311T0000Z/
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...QUANAH...CHILLICOTHE...CROWELL...
VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
427 AM CST WED MAR 10 2010

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING: LATE THIS MORNING AND THIS AFTERNOON.

* WINDS: WEST-SOUTHWEST WINDS SUSTAINED 30 TO 35 MPH WITH GUSTS
  OVER 40 MPH.

* IMPACTS: STRONG WINDS WILL HAMPER DRIVING... ESPECIALLY ON
  NORTH-SOUTH ROADS. VISIBILITY MAY BE REDUCED DUE TO BLOWING
  DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. SECURE LAWN FURNITURE... TRASH CANS AND OTHER
LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$
2 follow-up statements
920 
WWUS74 KOUN 101649
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1049 AM CST WED MAR 10 2010

TXZ083>090-110000-
/O.CON.KOUN.WI.Y.0002.000000T0000Z-100311T0000Z/
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...QUANAH...CHILLICOTHE...CROWELL...
VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
1049 AM CST WED MAR 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING: LATE THIS MORNING AND THIS AFTERNOON.

* WINDS: WEST-SOUTHWEST WINDS SUSTAINED AT 30 TO 35 MPH WITH GUSTS
  OVER 40 MPH.

* IMPACTS: STRONG WINDS WILL HAMPER DRIVING... ESPECIALLY ON 
  NORTH-SOUTH ROADS. VISIBILITY MAY BE REDUCED DUE TO BLOWING 
  DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. SECURE LAWN FURNITURE... TRASH CANS AND OTHER
LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$
234 
WWUS74 KOUN 102356
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
556 PM CST WED MAR 10 2010

TXZ083>090-110100-
/O.EXP.KOUN.WI.Y.0002.000000T0000Z-100311T0000Z/
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...QUANAH...CHILLICOTHE...CROWELL...
VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
556 PM CST WED MAR 10 2010

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND ADVISORY FOR WESTERN NORTH TEXAS WILL EXPIRE AT 6 PM CST
THIS EVENING. WINDS DECREASED DURING THE LATE AFTERNOON... AND
WILL CONTINUE TO DECREASE THIS EVENING. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 10, 4:18 AM CST, 9 minutes earlier.

Area forecast discussion, Mar 10, 4:18 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
418 AM CST WED MAR 10 2010

.DISCUSSION...
A LOT ON THE TABLE TODAY WITH BOTH FIRE WEATHER POTENTIAL SOUTH
AND THUNDERSTORMS NORTH. STORM SYSTEM OVER NEW MEXICO WILL MOVE
EAST- NORTHEAST AND OVER OKLAHOMA THIS AFTERNOON. SURFACE BOUNDARY
IS ALREADY TAKING SHAPE FROM SOUTHWEST OKLAHOMA TO EAST CENTRAL
OKLAHOMA ALTHOUGH THIS WILL LIFT NORTH THIS MORNING. SHOWERS AND
THUNDERSTORMS WILL BE LIKELY NORTH OF THE FRONTAL BOUNDARY THIS
AFTERNOON AND PRECIP IS ALREADY BEING OBSERVED IN EASTERN NEW
MEXICO AND THE NORTHWESTERN TEXAS PANHANDLE. BUT DRY SLOT WILL
MOVE THROUGH NORTH TEXAS AND SOUTHERN OKLAHOMA SOUTH OF THE UPPER
LOW WHICH WILL USHER IN DRY LOW-LEVEL AIR AND GUSTY WEST/
SOUTHWEST WINDS. HAVE ISSUED A WIND ADVISORY FOR OUR TEXAS
COUNTIES... AND A RED FLAG WARNING FOR NORTH TEXAS AND PORTIONS OF
SOUTHWEST/SOUTH CENTRAL OKLAHOMA WHERE AFTERNOON RH VALUES NEAR OR
LESS THAN 20 PERCENT ARE EXPECTED. THERE WILL BE SOME RISK OF
SEVERE WEATHER ACROSS NORTH CENTRAL OKLAHOMA AS THE UPPER LOW AND
ASSOCIATED COOL MID-LEVEL AIR APPROACH... AND AN OUTSIDE CHANCE
IN THE EAST CENTRAL AND SOUTHEAST PORTION OF THE CWA SHOULD THE
DRY AIR NOT SPREAD AS FAR EAST AS EXPECTED. SHOWERS/STORMS WILL
LINGER NORTH THIS EVENING IN THE PROXIMITY OF THE UPPER LOW MOVING
INTO SOUTHEAST KANSAS.

ANOTHER WAVE MOVING THROUGH THE AREA PIVOTING AROUND THE LARGER
UPPER LOW IN WESTERN MISSOURI WILL PROVIDE LOW CHANCES OF PRECIP
ON THURSDAY NIGHT/FRIDAY. MEDIUM RANGE MODELS ARE NOW IN BETTER
AGREEMENT WITH MOVING AN UPPER LOW SOUTHEAST FROM THE GREAT BASIN
TOWARD SOUTHWEST TEXAS OR NORTHERN CHIHUAHUA EARLY NEXT WEEK...
ALTHOUGH HAVE SIGNIFICANT DISAGREEMENT ON THE POSITION OF THE
SURFACE FRONT TO OUR SOUTH. GFS KEEPS FRONT IN NORTH TEXAS AND
THEREFORE BRINGS MUCH HIGHER RAIN CHANCES. THE FRONT IS MUCH
FARTHER SOUTH IN THE ECMWF KEEPING MAIN AREA OF PRECIP TO THE
SOUTHWEST. HAVE UPPED POPS IN THE LATER EXTENDED PERIODS WITH
THIS... BUT NOT AS HIGH AS MEX MOS WOULD GIVE.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  65  39  59  37 /  20  10  10  20
HOBART OK         60  35  58  35 /  20  10  10   0
WICHITA FALLS TX  67  38  64  38 /  10   0  10  20
GAGE OK           53  31  53  32 /  50  20  10   0
PONCA CITY OK     62  39  52  37 /  50  40  10  20
DURANT OK         70  43  63  41 /  20  10  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
     EVENING FOR OKZ036-037-039-044>046-050.

TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
     EVENING FOR TXZ083>090.

     WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING
     FOR TXZ083>090.

&&
Hazardous weather outlook, Mar 10, 4:22 AM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
422 AM CST WED MAR 10 2010

OKZ004>048-050>052-TXZ083>090-101800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
422 AM CST WED MAR 10 2010

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING IN NORTH CENTRAL OKLAHOMA.

LOCATION...
NORTH OF INTERSTATE 40 AND EAST OF U.S. HIGHWAY 81

TIMING...
FROM 1 PM UNTIL 9 PM

IMPACTS...
SOME DAMAGE TO AUTOMOBILES AND TENDER VEGETATION FROM LARGE HAIL.

DAMAGING WIND GUSTS TO 65 MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON UNTIL THIS EVENING.

DISCUSSION...
A FAST-MOVING UPPER LEVEL STORM WILL BRING INCREASED INSTABILITY
NEAR ITS CORE AS IT MOVES ACROSS THE NORTHWEST HALF OF OKLAHOMA
LATER TODAY. A DRYLINE IS EXPECTED TO BE COINCIDENT WITH A COLD FRONT
AND INTERSECT A SURFACE LOW PRESSURE FEATURE BETWEEN ENID AND
OKLAHOMA CITY AT MID-AFTERNOON. SURFACE WINDS WILL ALSO BE FAVORABLE
FOR THUNDERSTORM DEVELOPMENT AND MAINTENANCE. SEVERE THUNDERSTORMS
ARE MOST LIKELY ALONG THE DRYLINE WHICH WILL EXTEND SOUTH AND
SOUTHEAST OF THE LOW PRESSURE CENTER. TORNADOES ARE MORE LIKELY NEAR
AND TO THE NORTH OF THE SURFACE LOW.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY MAR 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG WEST WIND ACROSS SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF
TEXAS WILL BRING DRIER AND WARMER AIR WHICH WILL ELEVATE THE FIRE
DANGER TO EXTREME. A RED FLAG WARNING EXISTS FOR THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY IN SOUTHERN OKLAHOMA.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 4:37 AM CSTRed Flag WarningOUNArcher, Baylor, Clay, Foard, Hardeman, Knox and 2 more13 hr

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.